Hi ladies can any one tell me Does menopause injection cause dehydration ? I'm on my second month of injection and I feel awfull :(

I have had not just hot flushing but proper sweating headache upset tummy constant nausea no appetite my whole body shakes uncontrollably and only maybe 50% reduction in pain! After days of feeling so bad I saw the emergency doctor today and he said I'm dehydrated I have been very thirsty and been drinking a lot but clearly not enough so I was just wondering if its possible that the injection has caused me to be dehydrated as I don't have a high temp and no sign of any infection anywhere Thank in advance ladies any advice would be much appreciated X

5 Replies

  • Absolutely - that is what happens. Keeping hydrated is essential, not only because you are sweating profusely and so frequently throughout the day and night, but also because the hormones that regulate your kidney output can be shut down by the drug's action in shutting down the pituitary gland and if this happens (and this particular hormone doesn't always get switched off) then it becomes vitally important to keep constantly topping up. After every flush have a tumbler of water. You get to the point where you are absolutely hating drinking water, so do vary what fluids you take on board.

    Fizzy lemonade - left open to go flat and lose the fizz is great for topping up missing electrolytes, not coke or vimto or anything else pop wise - just lemonade gone flat.

    Eating bananas is another way to top up missing vitamins. Not too many, one or two day.

    You can get rehydration sachets from the chemists, just mix with water. But that could be quite a costly way to do things over the course of several weeks.

    Basically water, soups, juice and so on and small amounts and often, rather than a few really big drinks a day. Force drinking really because it's much more than you will be used to taking on board. But again warning not to overdo it, because the kidneys are not being properly regulated. Try an get an electric fan to cool you down when you have a hot flush and hopefully don't sweat so much out of you.

    If along with all the othr side effects you can expect to happen, you find that it is all far more than you imagined and too much to cope with then quit the drug. It is not curing your endo, and is only prescribed to improve your day to day quality of life until you can have a surgery or just after you have had a surgery. If that aspect doesn't work out then there is no point continuing on the drug.

    Very best of luck figuring out how to keep the fluids topped up to the right levels. HRT if you are not taking it, might help a bit, but there is no guarantee of that, though it may be worth a shot.

  • Thank you that's very helpfull, I felt like such a fool had been ill for days and couldn't believe it was because I had been silly enough to let myself get dehydrated . I thought I knew what to expect but had no idea just how bad it would be. I started HRT with my second injection and if anything it's made things worse. Don't think I can cope with a third my consultant wants me to take it for four months to see if it gives enough pain relief to warrant a hysterectomy and she said if it does not cure the pain then no point in hysterectomy! I have endometriosis but she thought possibly andenomyosis also.

  • Hello Tired,

    I didn't think I could cope either when I started the Lupron injections (to induce menopause). With all the other symptoms I also had excruciating back pain, which I think wass caused by dehydration. However it did get better, it took quite a while but I felt "safe" while on the Lurpon.

    Good luck!

  • I had the same injection for 6 months I had a really dry mouth and had really bad hot flushes however it effects people differently . I would go to doctors and tell them what your problems are just incase it may not be agreeing with you . Consulting your doctor is always a good thing to check all is ok .

  • Thank you for your reply ladies! I feel a bit better today but been drinking more water and always having water after a hot flush seems to be helping x

You may also like...